Alert archive / Kansas / Frost Advisories in 2011

Frost Advisory 1, NWS Dodge City, KS

May 1, 201127 counties in Kansas

NWS Dodge City, KS issued this frost advisory at May 1, 2011, 3:59 AM CDT for 27 counties in Kansas. It took effect at May 2, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:59 AM CDT (08:59 UTC)
In effect from
May 2, 2011, 4:00 AM CDT
Expired
May 2, 2011, 7:43 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3345 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS73 KDDC 010859
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
359 AM CDT SUN MAY 1 2011

...PATCHY FROST AND NEAR FREEZING TEMPERATURES EXPECTED SUNDAY
NIGHT...

.A CHILLY AIRMASS WILL BE IN PLACE OVER WESTERN KANSAS THROUGH TONIGHT.
CLOUDY SKIES WILL GIVE WAY TO SOME CLEARING OVERNIGHT. WHILE THE LOWER
LEVELS OF THE ATMOSPHERE ARE FAIRLY DRY, THE POSSIBILITY EXISTS FOR
SOME PATCHY FROST TO DEVELOP LATE TONIGHT INTO EARLY MONDAY MORNING.
THE COMBINATION OF THE PATCHY FROST AND TEMPERATURES AROUND THE FREEZING
MARK WILL HAVE THE POTENTIAL TO CAUSE DAMAGE TO SENSITIVE PLANTS.

KSZ030-031-043>046-061>066-074>081-084>090-012100-
/O.NEW.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
359 AM CDT SUN MAY 1 2011 /259 AM MDT SUN MAY 1 2011/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM
CDT /8 AM MDT/ MONDAY. 

* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL TO AROUND 32
  DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN LOW
  LYING AREAS. 

* IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND POTTED
  PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MLG
4 follow-up statements
559 
WWUS73 KDDC 012048
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
348 PM CDT SUN MAY 1 2011

...PATCHY FROST AND NEAR FREEZING TEMPERATURES EXPECTED TONIGHT...

.A CHILLY AIRMASS WILL BE IN PLACE ACROSS WESTERN KANSAS THROUGH
TONIGHT. MOSTLY CLOUDY SKIES WILL GIVE WAY TO SOME CLEARING
OVERNIGHT. WHILE THE LOWER LEVELS OF THE ATMOSPHERE ARE FAIRLY
DRY...THE POSSIBILITY EXISTS FOR DEVELOPING PATCHY FROST LATE
TONIGHT THROUGH EARLY MONDAY MORNING. THE COMBINATION OF ANY
PATCHY FROST AND TEMPERATURES DOWN AROUND THE FREEZING MARK WILL
HAVE THE POTENTIAL TO CAUSE DAMAGE TO SENSITIVE PLANTS.

KSZ030-031-043>046-061>066-074>081-084>090-020500-
/O.CON.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
348 PM CDT SUN MAY 1 2011 /248 PM MDT SUN MAY 1 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ MONDAY. 

* TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 32
  DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN LOW
  LYING AREAS.

* IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND 
  POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
640 
WWUS73 KDDC 020422
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1122 PM CDT SUN MAY 1 2011

...CLOUD COVER WILL HELP KEEP TEMPERATURES UP MOST OF THE NIGHT...

.CLOUD COVER FROM THE UPPER LEVEL LOW OVER NEW MEXICO WILL BE
SCATTERED TO BROKEN IN NATURE THROUGH MOST OF THE NIGHT ACROSS
MUCH OF SOUTHWEST KANSAS. AS A RESULT...TEMPERATURES ARE NO LONGER
EXPECTED TO FALL TO 32 DEGREES OR SLIGHTLY COLDER TONIGHT. ONLY
FAR WEST CENTRAL KANSAS IS EXPECTED TO SEE THESE
TEMPERATURES...AND ONLY FOR A COUPLE OF HOURS AROUND SUNRISE.

KSZ030-031-045-046-064>066-076>081-085>090-020530-
/O.CAN.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-
EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1122 PM CDT SUN MAY 1 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

OVERNIGHT LOW TEMPERATURES ARE NOW EXPECTED TO FALL TO AROUND 35
TO 40 DEGREES DUE TO ENHANCED MID LEVEL CLOUD COVER THROUGH THE NIGHT.

$$

KSZ043-044-061>063-074-075-084-021230-
/O.CON.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...ELKHART...RICHFIELD
1122 PM CDT SUN MAY 1 2011 /1022 PM MDT SUN MAY 1 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ MONDAY. 

* TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 
  32 DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN 
  LOW LYING AREAS. 

* IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND 
  POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

UMSCHEID
837 
WWUS73 KDDC 021010
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
510 AM CDT MON MAY 2 2011

...INCREASED CLOUD COVER WILL HELP KEEP TEMPERATURES ABOVE
FREEZING THIS MORNING...

.INCREASED CLOUD COVER IN ASSOCIATION WITH THE UPPER LEVEL LOW
ACROSS NEW MEXICO WILL BE SCATTERED TO BROKEN IN NATURE THROUGH
SUNRISE THIS MORNING ACROSS MUCH OF SOUTHWEST KANSAS. AS A
RESULT...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING
ACROSS SOUTH CENTRAL AND MUCH OF SOUTHWEST KANSAS. ONLY FAR WEST
CENTRAL KANSAS HAS SEEN TEMPERATURES FALL TO NEAR OR JUST BELOW 
32 DEGREES EARLY THIS MORNING.

KSZ043-044-061>063-074-075-084-021400-
/O.CON.KDDC.FR.Y.0001.000000T0000Z-110502T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...ELKHART...RICHFIELD
510 AM CDT MON MAY 2 2011 /410 AM MDT MON MAY 2 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* TEMPERATURE: LOW TEMPERATURES OF NEAR 32 DEGREES WILL CONTINUE
  THROUGH SUNRISE THIS MORNING. COLDER TEMPERATURES ARE POSSIBLE
  IN LOW LYING AREAS.

* IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND 
  POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
993 
WWUS73 KDDC 021243
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
743 AM CDT MON MAY 2 2011

...TEMPERATURES CLIMB ABOVE FREEZING...

.TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING AS A RESULT OF
INCREASING CLOUDS ACROSS SOUTHWEST KANSAS.

KSZ043-044-061>063-074-075-084-021345-
/O.CAN.KDDC.FR.Y.0001.000000T0000Z-110502T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...ELKHART...RICHFIELD
743 AM CDT MON MAY 2 2011 /643 AM MDT MON MAY 2 2011/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS WEST CENTRAL
KANSAS THIS MORNING. THEREFORE, THE FROST ADVISORY HAS BEEN
CANCELLED.

$$

32

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 30, 3:45 PM CDT, 12 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 3:45 PM CDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
345 PM CDT SAT APR 30 2011

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR PRECIP TONIGHT
THROUGH EARLY SUNDAY.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL
TROUGH OF LOW PRESSURE SLOWLY EDGING EAST ACROSS THE NORTHERN
PLAINS. MEANWHILE, MODEST H5 PRESSURE HEIGHT FALLS ARE NOTED ACROSS
THE DESERT SOUTHWEST INCLUDING -60M AT KFGZ AND KTUS WITH -40M AT
KABQ AND KEPZ. A STRONG +110KT UPPER LEVEL JET IS EXITING THE TROUGH
AXIS AND CLIMBING NORTHEAST ACROSS THE COLORADO ROCKIES INTO THE
PLAINS OF NEBRASKA. A BROAD POOL OF H7 MOISTURE IS SINKING SOUTHWARD
ACROSS THE INTERMOUNTAIN WEST. NEAR THE SURFACE, A STRONG COLD FRONT
EXTENDING FROM NORTHERN MISSOURI SOUTHWEST INTO EASTERN OKLAHOMA,
CONTINUES TO PUSH EAST AWAY FROM THE REGION.

SHORT RANGE MODELS INDICATE THE PRIMARY UPPER LEVEL TROUGH LIFTING
NORTHEAST OUT OF THE DAKOTAS INTO EXTREME SOUTHERN CANADA TONIGHT.
MEANWHILE, A SECONDARY UPPER LEVEL SHORTWAVE WILL SINK SOUTH INTO
THE FOUR CORNERS REGION TONIGHT BRINGING THE POSSIBILITY FOR SHOWERS
TO PORTIONS OF WESTERN KANSAS AS THE TROUGH INFLUENCES INCREASED
DIVERGENCE ALOFT DOWNSTREAM INTO THE WESTERN HIGH PLAINS.
ADDITIONALLY, ALL MODELS POINT TO FIELDS OF INCREASED H7
FRONTOGENESIS DEVELOPING FROM NORTHEASTERN NEW MEXICO NORTHEAST
INTO SOUTHWESTERN KANSAS AROUND THE 06Z TO 12Z SUNDAY TIME FRAME.
AS THE MID LEVEL MOISTURE FIELD NOTED IN THE UPPER AIR ANALYSIS
WORKS SOUTH, EXPECT SHOWERS TO DEVELOP ACROSS SOUTHEASTERN COLORADO
AND NORTHEASTERN NEW MEXICO WITH THE POTENTIAL FOR ANY DEVELOPING
PRECIP TO EXTEND NORTHEAST JUST INTO SOUTHWEST KANSAS. HOWEVER,
PAINTED QPF FIELDS ARE EXTREMELY LIGHT SO WILL RETAIN THE MENTION OF
30 POPS IN THE EXTREME SOUTHWEST WITH JUST SLIGHT POPS ACROSS THE
REMAINDER OF THE SOUTHWESTERN ZONES LATE THIS EVENING. POTENTIAL FOR
PRECIP WILL THEN EXPAND EASTWARD IN CONJUNCTION WITH THE FURTHER
DEVELOPMENT OF H7 FRONTOGENESIS. THERE'S A SLIGHT CHANCE FOR SHOWERS
AND POTENTIAL ISOLATED THUNDERSTORMS MONDAY AFTERNOON AS THE UPPER
LEVEL SHORTWAVE TRANSITIONS EAST ACROSS THE WESTERN HIGH PLAINS
WITH H5 TEMPERATURES AROUND 25C BELOW ZERO.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH THE ENTIRE
PERIOD AS A BROAD AREA OF SURFACE HIGH PRESSURE ACROSS THE
ROCKIES INFLUENCES A LOW LEVEL NORTH TO NORTHEASTERLY FLOW ACROSS
WESTERN KANSAS THROUGH LATE SUNDAY. HIGH TEMPERATURES WILL BE THE
COOLEST SUNDAY AS MODEST COLD AIR ADVECTION FILTERS INTO THE AREA
WITH H85 TEMPERATURES FORECAST AROUND 5C. THE NAM AND GFS MODEL
SOUNDINGS SHOW STEEP LAPSE RATES IN THE LOWER LEVELS BY SUNDAY
AFTERNOON SO LOOK FOR HIGHS PRIMARILY UP JUST INTO THE 50S(F),
ESPECIALLY WITH LINGERING MID TO HIGH CLOUDS EXPECTED. HIGHS WILL
ONLY BE SLIGHTLY WARMER MONDAY AS LEE SIDE TROUGHING BEGINS TO
DEVELOP LATE IN THE PERIOD. LOOK FOR HIGHS FROM THE UPPER 50S(F)
TO THE LOW TO MID 60S(F). WILL MAKE JUST MINOR ADJUSTMENTS TO
TEMPERATURES.

DAYS 3-7...

THE GLOBAL SCALE MODELS ARE IN SURPRISINGLY GOOD AGREEMENT WITH THE
LARGE SCALE UPPER-LEVEL PATTERN THROUGH 240 HRS (MAY 10TH).

AN UPPER LEVEL TROUGH WILL PASS TO THE EAST OF OUR AREA BY MONDAY
NIGHT, LEAVING TRANQUIL WEATHER FOR TUESDAY. TEMPERATURES NEAR THE
GROUND IN LOW-LYING AREAS COULD BE CLOSE TO FREEZING ALONG WITH SOME
PATCHY FROST GIVEN THE EXPECTED LIGHT WINDS AND LOW DEWPOINTS
TUESDAY MORNING. HOWEVER, TEMPERATURES AT 30 FT ABOVE THE SURFACE
WHERE THE OFFICIAL LOWS ARE TAKEN WILL PROBABLY STAY A FEW DEGREES
ABOVE FREEZING.

THE NEXT UPPER-LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE CENTRAL PLAINS BY WEDNESDAY EVENING. BUT HAVING BEEN
SHUNTED INTO THE GULF OF MEXICO BY PREVIOUS SYSTEMS, LOW-LEVEL
MOISTURE WILL BE LACKING. A FEW SPRINKLES OR LIGHT SHOWERS CAN'T BE
RULED OUT WEDNESDAY NIGHT AS THE UPPER-LEVEL TROUGH AND ASSOCIATED
POCKET OF MID-LEVEL MOISTURE TRAVERSE THE FORECAST AREA.

SURFACE HIGH PRESSURE IS ADVERTISED BY ALL THE MODELS TO BUILD INTO
WESTERN KANSAS THURSDAY AND THURSDAY NIGHT. HOWEVER, THE ECMWF KEEPS
15KT SUSTAINED SURFACE WINDS THURSDAY, ALONG WITH LOW RH VALUES
AROUND 20 PERCENT BY 00Z FRIDAY. SO CRITERIA FOR RED FLAG WARNING
COULD BE MET ON THURSDAY.

THE MODELS BEGIN TO DIFFER SLIGHTLY ON THE DETAILS OF THE SYNOPTIC
SCALE PATTERN BY FRIDAY AND SATURDAY. HOWEVER, THE GENERAL PATTERN
OF ZONAL TO WEST-NORTHWESTERLY UPPER-LEVEL FLOW WITH OCCASIONAL
SHORTWAVE TROUGH PASSAGES IS THE GENERAL THEME. THIS IS COURSE DOES
NOT BODE WELL FOR PRECIPITATION CHANCES THROUGH THE WEEKEND. IN THIS
PROGRESSIVE AND MAINLY ZONAL UPPER-LEVEL PATTERN, THE BEST CHANCE
FOR ANY SURFACE BASED CONVECTION WILL BE EAST OF OUR FORECAST AREA
WHERE LOW-LEVEL MOISTURE HAS A BETTER CHANCE OF BEING AVAILABLE.

HOWEVER BY MAY 9-10TH, THE ECMWF AND GFS ARE IN SURPRISING AGREEMENT
IN DEVELOPING A SLOWLY EVOLVING AND FAIRLY AMPLIFIED UPPER-LEVEL
TROUGH OVER THE CENTRAL ROCKIES, ALONG WITH AMPLE LOW-LEVEL MOISTURE
RETURN FROM THE GULF OF MEXICO. THIS IS THE PATTERN NEEDED TO GET
SURFACE BASED THUNDERSTORMS ON THE HIGH PLAINS IN EARLY MAY. AND IF
THIS PATTERN DOES PAN OUT, THE CENTRAL AND HIGH PLAINS SEVERE
WEATHER SEASON COULD BEGIN IN EARNEST.

&&

.AVIATION...

A COLD FRONT MODIFIED BY DOWNSLOPE FLOW WILL MOVE ACROSS THE
FORECAST AREA BETWEEN 22 AND 00 UTC. THIS WILL TEND TO KEEP THE
NORTHERLY WINDS IN THE 10-15KT RANGE TONIGHT INSTEAD OF BECOMING
LIGHT. OTHERWISE VFR CONDITIONS CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  35  57  33  60 /  20  20   0  20
GCK  33  57  32  60 /  20  20   0  20
EHA  33  55  33  58 /  30  20  10  20
LBL  33  55  33  60 /  20  20  10  20
HYS  33  60  32  63 /  10  10   0  20
P28  40  58  35  63 /  20  20  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
KSZ043>046-061>066-075>081-086>088.

&&

FN32/24/24
Hazardous weather outlook, Apr 30, 8:21 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
821 PM CDT SAT APR 30 2011

KSZ030-031-043>046-061>066-074>081-084>090-011000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
821 PM CDT SAT APR 30 2011 /721 PM MDT SAT APR 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT WINDS...DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE AND
VERY COLD AIR ALOFT WILL SUPPORT RAPID RADIATIONAL COOLING SUNDAY
NIGHT. TEMPERATURES WILL DROP TO NEAR THE FREEZING POINT MONDAY
MORNING, AND AREAS OF FROST CAN BE EXPECTED.

WITH DAYTIME HEATING UNDER VERY COLD AIR ALOFT MONDAY, SUFFICIENT
INSTABILITY MAY DEVELOP TO SUPPORT FORMATION OF A FEW SHOWERS AND
THUNDERSHOWERS DURING THE AFTERNOON HOURS. THE POTENTIAL FOR
SEVERE WEATHER IS VERY LOW.

ANOTHER UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL PLAINS
WEDNESDAY NIGHT AND A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY. THESE ARE NOT EXPECTED TO BE
SEVERE.

AREAS OF FROST ARE POSSIBLE LATE MONDAY NIGHT AND INTO TUESDAY
MORNING AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

Nearby

Frost Advisories in Kansas, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.